Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 10, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 24, 2012, 3:47 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2012, 3:47 AM EST (08:47 UTC)
- Expired
- Jan 24, 2012, 9:59 PM EST
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
824 WHUS73 KIWX 240847 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 AM EST TUE JAN 24 2012 LMZ043-046-241700- /O.CAN.KIWX.GL.W.0006.000000T0000Z-120124T1000Z/ /O.NEW.KIWX.SC.Y.0010.120124T0847Z-120125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 AM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: WEST 15 TO 25 KNOTS DIMINISHING TO 5 TO 15 KNOTS THIS EVENING. * WAVES: 5 TO 8 FEET TODAY DECREASING TO LESS THAN 4 FEET BY MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
038 WHUS73 KIWX 241538 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1038 AM EST TUE JAN 24 2012 LMZ043-046-242345- /O.CON.KIWX.SC.Y.0010.000000T0000Z-120125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1038 AM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS: WEST 15 TO 25 KNOTS DIMINISHING TO 5 TO 15 KNOTS THIS EVENING. * WAVES: 4 TO 7 FEET TODAY DECREASING TO LESS THAN 4 FEET BY MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
247 WHUS73 KIWX 242050 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EST TUE JAN 24 2012 LMZ043-046-250400- /O.CON.KIWX.SC.Y.0010.000000T0000Z-120125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 PM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS: WEST DIMINISHING TO 5 TO 15 KNOTS THIS EVENING. * WAVES: DECREASING TO LESS THAN 4 FEET BY MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
202 WHUS73 KIWX 250259 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 959 PM EST TUE JAN 24 2012 LMZ043-046-250400- /O.CAN.KIWX.SC.Y.0010.000000T0000Z-120125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 959 PM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 12:17 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 24, 12:17 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1217 AM EST TUE JAN 24 2012 .AVIATION.../06Z TAFS/ STRONG LOW OVER SE ONTARIO MOVG SLOWLY NE THIS TAF PERIOD. LARGE AREA OF WRAP AROUND MOISTURE ASSOCIATED WITH THIS SYSTEM... HAS MIDWEST COVERED IN MVFR STRATUS DECK. EXPECT AS LOW MOVES AWAY BACK EDGE OF LOW CLOUD DECK WILL LIFT NORTH OF THE TERMINALS THIS AFTN/EVE AND HAVE FCST SUCH IN TAFS... HWVR SOME UNCERTAINTY REMAINS AS 00Z NAM BUFR SOUNDINGS INDICATE LOW LEVEL MOISTURE WILL REMAIN TRAPPED BENEATH INVERSION AT SBN SUGGESTING MVFR DECK COULD LINGER THERE INTO TNGT. W-NW WINDS WILL ALSO SLOWLY DIMINISH THROUGH THE PERIOD AS LOW MOVES AWAY AND RIDGE BUILDS IN. && .PREV DISCUSSION... SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/ STRONG LOW PRESSURE...CENTERED OVER EASTERN LAKE SUPERIOR THIS AFTERNOON...WILL CONTINUE TO MOVE NORTHEAST INTO CANADA TONIGHT. COLD FRONT RAPIDLY PUSHING THROUGH THE AREA WITH TEMPS FALLING INTO THE 30S. CHANGEOVER TO SNOW HAS BEEN RATHER SLOW...BUT STARTING TO OCCUR AS MIXING DOWNWARD CONTINUES. PRECIP HAS BEEN GENERALLY LIGHTER IN THE FORM OF AREAS OF DRIZZLE OR LIGHT SHOWERS. BASED ON RADAR TRENDS AND UPSTREAM OBS...EXPECTED OVERALL COVERAGE OF PRECIP TO CONTINUE TO DECREASE INTO THIS EVENING. A MIX OF RAIN OR SNOW IS STILL LIKELY BUT SHOULD BECOME ALL SNOW TOWARDS THE END OF THE STEADY ACTIVITY. WILL RUN WITH PRE 1ST PERIOD WORDING FOR SCT RAIN/SNOW SHOWERS AND AREAS OF DRIZZLE FOR MOST OF THE FORECAST AREA. WINDS IN A FEW LOCATIONS HAVE APPROACHED ADVISORY CRITERIA AND WITH CONTINUED MIXING OF COLDER AIR AND STRONGER WIND FIELDS ALOFT WILL KEEP HEADLINES GOING THROUGH 00Z. AS THE LOW CONTINUES TO MOVE AWAY...SNOW SHOULD QUICKLY WIND DOWN THIS EVENING. GIVEN TRACK OF THE FLOW AND ONLY GLANCING BLOW OF COLDER AIR...LAKE EFFECT SETUP RATHER POOR WITH DELTA T/S BARELY REACHING 13 C AND FETCH MORE OF A WEST TO SW COMPONENT AS WELL AS MSTR EXITING QUICKLY. HAVE ADJUSTED POPS TO CONFINE SCT WORDING TO FAR NORTHERN AREAS BUT QUICKLY TAPER LATER TONIGHT. TEMPS WILL CONTINUE TO FALL TONIGHT...REACHING THE MIDDLE 20S IN MOST SPOTS. DRY FORECAST IN STORE FOR TUES/TUES NGT. MODELS WANT TO LINGER LL MSTR IN THROUGH AT LEAST 18Z...BUT GIVEN PROXIMITY OF THE LOW AND STRONG SUBSIDENCE WHICH SHOULD OCCUR...THINK CLEARING WILL TAKE PLACE FROM SW TO NE THROUGH THE DAY. AFTERNOON HIGHS SHOULD BE FAIRLY SEASONABLE WITH READINGS IN THE LOWER TO MIDDLE 30S. LOWS TUES NIGHT WILL FALL BACK INTO THE LOWER 20S. LONG TERM...WEDNESDAY THROUGH MONDAY ALL INDICATIONS FOR THE BEGINNING OF THIS PERIOD STILL SUGGEST LOCAL AREA MAY BE CAUGHT BETWEEN MORE ACTIVE NORTHERN AND SOUTHERN STREAMS IN UPPER LEVEL SPLIT FLOW PATTERN. THE UPPER TROUGH CURRENTLY DIGGING ACROSS CALIFORNIA SHOULD TRACK EASTWARD ACROSS THE GULF STATES THROUGH THE END OF THE PERIOD DUE TO A STRONGER WESTERLY MID LEVEL FLOW COMPONENT ASSOCIATED WITH THE NORTHERN STREAM. VEERING LOW LEVEL WINDS WEDNESDAY NIGHT INTO EARLY THURSDAY IN RESPONSE TO THE APPROACH OF THE NORTHERN STREAM TROUGH WILL LIKELY SUPPRESS MORE IMPRESSIVE LOW LEVEL MOISTURE WITH THE SOUTHERN STREAM TROUGH INTO THE LOWER OHIO RIVER VALLEY. STILL SEE SOME PROSPECTS FOR SOME LIGHT PRECIP TO WORK INTO SOUTHEASTERN HALF OF THE AREA FOR THE WEDNESDAY NIGHT/THURSDAY PERIOD AND MARGINAL NATURE OF THERMAL PROFILES STILL ARGUE FOR KEEPING A RAIN/SNOW MENTION WITH THIS CHANCE. LONGWAVE TROUGHING TO DOMINATE THE WEATHER ACROSS MUCH OF SOUTHERN CANADA/NORTHERN US FOR THURSDAY AND FRIDAY WITH NEXT SIGNIFICANT EASTERN PACIFIC TROUGH TRACKING THROUGH BC CANADA AND EVENTUALLY INTO THE GREAT LAKES REGION FOR SATURDAY. MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THIS SCENARIO...AND LARGE SCALE RUN TO RUN CONTINUITY HAS ALSO BEEN NOTABLE FOR NEXT WEEKEND. BY LATE SATURDAY NIGHT INTO SUNDAY BOTH THE 12Z GFS/ECMWF ADVECT -16 TO -20 DEG CELSIUS TEMPS INTO THE LOCAL AREA. HAVE CONTINUED THE GENERAL IDEA FROM PREVIOUS FORECASTS IN DISTINCT COLDER CONDITIONS FOR THE WEEKEND...BUT IF 12Z GUIDANCE REMAINS CONSISTENT...CURRENT FORECASTED MAXS/MINS MAY END UP BEING TOO WARM FOR THE SATURDAY/SUNDAY PERIOD. ALONG WITH THIS COLDER AIR COMES THE PROSPECTS OF LAKE EFFECT PRECIP. SOME IMPRESSIVE LAKE INDUCED INSTABILITY WOULD BE DERIVED FROM THIS SOLUTION BUT STILL SOME QUESTIONS AS TO FETCH CONSIDERATIONS AT THIS FORECAST DISTANCE TO FULLY ASSESS THE POTENTIAL. OVERALL CONSENSUS IN MEDIUM RANGE MODELS IS ALSO TO HAVE THIS ARCTIC INTRUSION BE A RELATIVELY SHORT ONE...WITH BUILDING HEIGHTS AND MODERATING TEMPS FOR THE FIRST PART OF NEXT WEEK BACK TO NEAR SEASONABLE NORMS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR LMZ043-046. && SHORT TERM...FISHER LONG TERM...STEINWEDEL AVIATION...JT
Hazardous weather outlook, Jan 23, 3:53 PM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 353 PM EST MON JAN 23 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-242100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 353 PM EST MON JAN 23 2012 /253 PM CST MON JAN 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A WIND ADVISORY REMAINS IN EFFECT THROUGH EARLY EVENING. SUSTAINED WINDS OF AROUND 30 MPH WITH A FEW GUSTS TO 40 TO 45 MPH WILL BE POSSIBLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-242100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 353 PM EST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING REMAINS IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TUESDAY...AND THEN AGAIN FOR SATURDAY AND SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 10:23 PM EST | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 48 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.